MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL 33 SINGLE LAYER; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL 33 SINGLE LAYER; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W2-11-9-MVI-3
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 02/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted and not available for return and investigation.Images were provided.However, the investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted. .
 
Event or Problem Description
It was reported that during a procedure for a subarachnoid hemorrhage (sah), the physician was gaining access, he realized that it was ¿tight¿ and the catheter was hitting one of the vessel walls, so he pulled it out.Once he gained access to the aneurysm, he began deployment of the web.When fully deployed, the web device was shaped like an hourglass, so an attempt to massage the web was made, and one side of the hourglass filled out as a normal web, but the other side stayed indented.The physician attempted to re-sheath and re-position; however, it was only partially re-sheathed where it was still ¿flowered¿ and soft at dome.The physician was able to deploy the web, but again had an hourglass figure.The physician was pleased with the neck and dome coverage but wanted to have the entire web fill the aneurysm.Multiple attempts were made to re-sheath and deploy the web resulted in a continued hourglass formation.The physician was advised that due to size of the web, a significant amount of force was required to re-sheath, and attempted to use a torque device to add force but still unable to completely sheath.Once the physician decided to no longer attempt re-sheathing, he then deployed device and left it in place.It was noted that the flow into the aneurysm was stagnant and was unhappy with the web not completely filling out.A second follow up angio for (b)(6) 2023 was scheduled, and the patient was reported to be stable in the icu.During the follow up angio, it was reported that the web was still in a hourglass shape and there was a small endoleak at the neck, so the physician put additional coils in to close the leak.The physician noted that the flow was stagnant.The patient has been discharged and is doing well.
 
Event or Problem Description
Please see h10 for investigation results.
 
Additional Manufacturer Narrative
The physical device was not returned for evaluation; nine radiographic images are provided.The images show the condition of the hourglass shape described in the reported event; however, the review of these images could not determine the cause for the deformation nor the inability to re-sheath.Without the return and physical evaluation of the device, the investigation cannot determine if a condition exists that would have caused on contributed to the reported event.Items returned: n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Ifu review (additional information can be found in the ifu): potential complications potential complications include but are not limited to the following: vessel puncture site hematoma, aneurysm perforation or rupture, hemorrhage, edema, thromboemboli, transient ischemic attack, ischemic stroke, neurologic deficits, parent artery occlusion, ischemia, vessel dissection or perforation, vascular thrombosis, vasospasm, device migration or misplacement, premature detachment, headache, post-embolization syndrome, infection and death.The web embolization device requires the use of fluoroscopy.Potential complications related to angiographic and fluoroscopic radiation doses include, but are not limited to, alopecia, burns ranging in severity from skin reddening to ulcers, cataracts, and delayed neoplasia.The probability of occurrence of complications may increase as procedure time and number of procedures increase.Other procedural complications including but not limited to anesthetic and contrast media risks, hypotension, hypertension and access site complications.Warnings do not rotate the delivery device during or after delivery of the web embolization device.Rotating the web embolization device may result in damage or premature detachment.Procedure - instructions for use detachment of the web embolization device 34.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.35.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the web embolization device does not move during the connection process.36.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.37.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.38.Verify the web embolization device position before pressing the detachment button.39.Push the detachment button.During firing, the light should be solid green and the beep should be continuous.40.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not web embolization device movement.If the web embolization device does not detach, push the detachment button again.If the web embolization device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.41.Verify the position of the web embolization device angiographically through the guide catheter.42.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the web embolization device remains within the microcatheter.The physician has the discretion to modify the web embolization device deployment technique based on the complexity and variation in embolization procedures.Any modifications must be consistent with the previously described procedures, warnings, precautions and patient safety information in these instructions for use.

Brand Name
WEB SL 33 SINGLE LAYER
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16526577
Report Number2032493-2023-00608
Device Sequence Number5411286
Product Code OPR
UDI-Device Identifier00842429107331
UDI-Public(01)00842429107331(11)220525(17)270430(10)0000196510
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberW2-11-9-MVI-3
Device Catalogue NumberW2-11-9
Device Lot Number0000196510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale